MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTICS PRODUCTS FREE T4 REAGENT PACK; IN VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTICS PRODUCTS FREE T4 REAGENT PACK; IN VITRO DIAGNOSTICS
Model Number 1387000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a lower than expected vitros ft4 result was obtained from a single patient sample using vitros immunodiagnostic products ft4 reagent on a vitros 5600 integrated system.Patient sample 4 result of 1.72 ng/dl vs.The expected result of 2.24 ng/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if the results were to recur undetected.The lower than expected vitros ft4 result was not reported from the laboratory as it was obtained as part of a patient sample correlation.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a lower than expected vitros ft4 result was obtained from a single patient sample using a vitros immunodiagnostic products ft4 reagent on a vitros 5600 integrated system.The definitive assignable cause of the event was not be determined.The likely contributor to the event is an instrument related issue.An ortho field engineer (fe) performed service & maintenance actions on numerous subsystems including the well wash and signal reagent subsystems.Following service actions, the ortho fe processed performance tests to verify the instrument operation.However, as no pre-service within run precision testing was performed by the customer or the ortho fe to verify the instrument performance prior to service and maintenance actions, it cannot be definitively confirmed that the vitros 5600 integrated system was the cause of the event.It was not possible to establish if the customer is following the sample collection device manufacturer¿s recommended centrifugation protocol.In addition, no details were provided on patient sample handling on the day of the event.Therefore, pre-analytical sample handling cannot be ruled out as a contributing factor.Based on historical quality control results, a vitros ft4 lot 5240 performance issue is not a likely contributor to the event.In addition, continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ft4 reagent lot 5240.

Brand Name
VITROS IMMUNODIAGNOSTICS PRODUCTS FREE T4 REAGENT PACK
Common Device Name
IN VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17780452
Report Number3007111389-2023-00167
Device Sequence Number12135732
Product Code CEC
UDI-Device Identifier10758750008971
UDI-Public10758750008971
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2023
Device Model Number1387000
Device Catalogue Number1387000
Device Lot Number5240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Initial Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown